Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 41, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Mar 31, 2007, 3:34 PM CDT for 4 counties in Iowa. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2007, 3:34 PM CDT (20:34 UTC)
- Expired
- Mar 31, 2007, 4:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
Counties Adair County, IA, Audubon County, IA, Cass County, IA, Guthrie County, IA
The radar
The Des Moines radar (KDMX), 89 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 11:38 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 312034 SVRDMX IAC001-009-029-077-312115- /O.NEW.KDMX.SV.W.0041.070331T2034Z-070331T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 334 PM CDT SAT MAR 31 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN AUDUBON COUNTY IN WEST CENTRAL IOWA... WESTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA... NORTHEASTERN CASS COUNTY IN SOUTHWEST IOWA... NORTHWESTERN ADAIR COUNTY IN SOUTHWEST IOWA... * UNTIL 415 PM CDT * AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 16 MILES NORTHWEST OF GREENFIELD...OR 56 MILES WEST OF DES MOINES... AND MOVING NORTH AT 45 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN AUDUBON...NORTHEASTERN CASS...NORTHWESTERN ADAIR AND WESTERN GUTHRIE COUNTIES...INCLUDING THE TOWN OF ADAIR. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 66 AND 78. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. LAT...LON 4145 9484 4142 9460 4185 9465 4186 9495 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:00 AM CDT, 12 hours 34 minutes earlier.
Area forecast discussion, Mar 31, 3:00 AM CDT, 12 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 300 AM CDT SAT MAR 31 2007 .DISCUSSION... MAIN FOCUS IS TIMING EXTENT AND AMOUNT OF RAIN TODAY AS RATHER COMPLEX SYSTEM HAS THE POTENTIAL TO BRING HEAVY RAINS TO THE AREA. IN LONGER TERM FOCUS REMAINS ON SEVERAL SYSTEM AROUND MID WEEK AND TRANSITION TO COOLER WEATHER WITH THE THREAT OF SEVERE. TODAY MODELS HAVE FINALLY COME TOGETHER IN TRACK OF SURFACE AND UPPER LOW SYSTEMS. QPF SOMEWHAT LIGHTER THAN PREVIOUS RUNS OF THE LAST FEW DAYS HOWEVER THERE REMAINS POTENTIAL OVER FFA AREA SO WILL LEAVE THAT IN AFFECT. SPC HAS ENTIRE CWA IN SLIGHT RISK WITH MIXED IDEAS ON THREATS. POTENTIAL RESTS STRONGLY ON MOVEMENT OF SYSTEMS WHETHER WE CAN GET ANY HEAT FOR RAPID DESTABILIZATION AND EXACT MOVEMENT OF SURFACE LOW AS WELL AS DRY SLOT AS PORTRAYED BY MODELS. DYNAMICAL FIELDS FAIRLY IMPRESSIVE WITH GOOD SHEAR. SUGGESTION OF SOME ISOLATED TORNADOES REASONABLE. TONIGHT LATEST MODEL RUNS TOGETHER ON LINGERING SYSTEM THOUGH SOME QUESTIONS ON EXACT ENDING TIME OF RAIN WITH EVEN MORE QUESTIONABLE TIMING ON SUNDAY AS MODELS HAVE HIGHER POPS ON SUNDAY. LOOKING AT TIMING HAVE LEFT CHANCES IN NORTHEASTERN HALF OF CWA FOR SUNDAY MORNING THEN DIMINISHED AREA FOR SUNDAY AFTERNOON AS DYNAMICAL FIELDS WEAKEN WITH BEST NORTHEAST OF CWA. THERE IS SOME QUESTION LEFT IN MY MIND AS TO WHETHER WEAK LOBE COULD ROTATE AROUND SYSTEM THIS AFTERNOON AND EARLY EVENING WITH LIGHT PCPN. TEMPERATURES HAVE STAYED CLOSE TO GUIDANCE WITH SOME MINOR ADJUSTMENTS FOR CLOUD COVER AND PCPN. FARTHER OUT RAIN WILL COME INTO QUESTION ON MONDAY AFTERNOON AND INTO TUESDAY AHEAD OF SYSTEM THAT WILL BRING COOLING TO THE STATE. && .DMX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH THROUGH 6 PM SATURDAY IAZ004>007-0015>017-23>026-033>037- 044>048-057>060-070>073-081>083-092>094- IAZ004>007-0015>017-23>026-033>037-044>048- 057>060-070>073-081>083-092>094- && FORSTER/154/30
Hazardous weather outlook, Mar 31, 12:48 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1248 PM CDT SAT MAR 31 2007 IAZ004>006-015-016-023>025-033>036-044>048-057>061-070>074- 081>085-092>096-011800- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE- STORY-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON- WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE- 1248 PM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS AS THE AIR BECOMES UNSTABLE THIS AFTERNOON. CONDITIONS ARE FAVORABLE FOR TORNADOES AND LARGE HAIL...WITH DAMAGING STRAIGHT LINE WINDS A LESSER THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY AFTERNOON HOWEVER THERE IS MODEL UNCERTAINTY AS TO WHETHER THE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED AT 115 PM CDT THIS AFTERNOON. SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND EVENING. IAZ007-017-026>028-037>039-049-050-062-075-086-097-011800- WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- MARSHALL-TAMA-POWESHIEK-MAHASKA-WAPELLO-DAVIS- 1248 PM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS AS THE AIR BECOMES UNSTABLE THIS AFTERNOON. CONDITIONS ARE FAVORABLE FOR TORNADOES AND LARGE HAIL...WITH DAMAGING STRAIGHT LINE WINDS A LESSER THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY AFTERNOON HOWEVER THERE IS MODEL UNCERTAINTY AS TO WHETHER THE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED AT 115 PM CDT THIS AFTERNOON. SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND EVENING. MOYER
In the hours before
Local storm report, Mar 31, 2:27 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
227 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL BLOOMFIELD 40.75N 92.42W
03/31/2007 M1.00 INCH DAVIS IA EMERGENCY MNGR
HAIL COVERING GROUND.
&&
RLDLocal storm report, Mar 31, 2:43 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
243 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 2 S OTTUMWA 41.00N 92.41W
03/31/2007 E0.75 INCH WAPELLO IA TRAINED SPOTTER
&&
BFLocal storm report, Mar 31, 2:46 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
246 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL MILO 41.29N 93.44W
03/31/2007 E1.00 INCH WARREN IA EMERGENCY MNGR
&&
BFLocal storm report, Mar 31, 3:03 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
303 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG PLEASANT HILL 41.59N 93.51W
03/31/2007 POLK IA LAW ENFORCEMENT
1 MILE WEST OF LAND FILL ON HIGHWAY 163 EAST OF PLEASANT
HILL. ROOF BLOWN OFF SHED.
&&
BFLocal storm report, Mar 31, 3:18 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
318 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL BAXTER 41.83N 93.15W
03/31/2007 E0.88 INCH JASPER IA LAW ENFORCEMENT
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 11:16 PM CDT | Dense Fog Advisory | DMX | Black Hawk, Boone, Bremer, Butler, Calhoun, Cerro Gordo and 19 more | 5 hr |
| Mar 31, 1:59 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 46 min |
| Mar 31, 2:15 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 45 min |
| Mar 31, 2:19 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 41 min |
| Mar 31, 2:46 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 44 min |
| Mar 31, 2:46 PM CDT | Tornado Warning | DMX | Guthrie | 29 min |
| Mar 31, 3:02 PM CDT | Severe Thunderstorm Warning | DMX | Jasper | 43 min |
| Mar 31, 3:10 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 35 min |
| Mar 31, 3:19 PM CDT | Severe Thunderstorm Warning | DMX | Marshall | 41 min |
| Mar 31, 3:39 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 36 min |
| Mar 31, 3:41 PM CDT | Tornado Warning | DMX | Audubon, Guthrie | 34 min |
| Mar 31, 3:47 PM CDT | Tornado Warning | DMX | Calhoun, Webster | 28 min |
| Mar 31, 3:54 PM CDT | Severe Thunderstorm Warning | DMX | Grundy | 36 min |
| Mar 31, 4:05 PM CDT | Severe Thunderstorm Warning | DMX | Franklin | 40 min |
| Mar 31, 4:06 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 39 min |
| Mar 31, 4:12 PM CDT | Tornado Warning | DMX | Carroll | 33 min |
| Mar 31, 4:18 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Webster | 30 min |
| Mar 31, 4:25 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 50 min |
| Mar 31, 4:29 PM CDT | Severe Thunderstorm Warning | DMX | Butler | 46 min |
| Mar 31, 4:36 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo | 39 min |
| Mar 31, 4:43 PM CDT | Tornado Warning | DMX | Calhoun | 47 min |
| Mar 31, 4:51 PM CDT | Severe Thunderstorm Warning | DMX | Greene | 27 min |
| Mar 31, 5:34 PM CDT | Tornado Warning | DMX | Pocahontas | 41 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.